Posted by: Kay in Gtown | 2008-11-22

Efexor discontinuation brain zaps again

Thank you for your previous reply to me re these " zaps"  or " pulses"  as I called them then. It' s been a month since my Efexor was stopped and while they' ve become less frequent, they have also become more intense - to the point where I would now describe them as " almost electrical zaps" .

I' m on Epilim and Lamictin (as well as Geodon and Wellbutrin) for BP1 and had hoped the former two would calm them down. Could any of these meds be prolonging these zaps?

I did tell my shrink about them, but he was more concerned with my recent mania and didn' t really say anything about them when I mentioned it - I suppose they are not dangerous.

But added to the nausea and headaches I have each day, as well as visual disturbances which make the zaps worse (presumably from the above meds?), by the end of the day it all just gets me down and I feel sick and sorry for myself.

My questions are : how long could this last and is there anything I can do myself? Efexor helped me out of my last depression, (and possibly into the mania) but I hadn' t realised it would bite me back like this.

Thanks in advance and thanks for listening.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Interesting. There has been FAR too little study of this phenomenon. And most people experiencing them are not also on meds like Epilim and Lamictin which are also effective anti-epileptics. Being also in combination with Geodon and Wellbutrin, and well, we're into uncharted territory --- not that its hazardous and never been done before, but that there's no research or studies to guide us --- the combination is uncommon, and nobody would pay for a study of 1000 people on such a combination which might guide us as to the combined effects.
I see no alternative but to discuss this seriously and in some depth with your own shrink, who is the orchestrator and conductor of this combination. Fortunately I have found no evidence that these unpleasant experiences are actually harmful or that they last for very long.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Our users say:
Posted by: Kay in Gtown | 2008-11-23

I know you probably can' t see this CS, but thanks very much... !
Anyone else have these zaps after stopping Efexor?

Reply to Kay in Gtown

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.